Topics-
Products +
     

Medication Questions and Answers (Q&A)

The best course of action to take here is to immediately report it to the nurse, nurse supervisor, or other facility manager that may be in charge. There could be a simple mistake as far as why the medication count was off. One could not simply just stop giving out medication because there are patients that need the medication in order for them to live and have a sound life. If the count comes up wrong, the very first thing that needs to be done and the best course of action to take is to report immediately to the head nurse that is in charge.

They will know the protocol as far as finding out as to why the medication count is wrong. If there is something wrong such as someone intentionally doubling up on medication or overdosing, the nurse would be able to know how to handle the situation. This would always warrant the attention of the head nurse on call or staff.

Continue Reading

1 Answer

Option C - clamp the catheter.
If a client's central venous catheter accidentally becomes disconnected, the nurse should stop any infusion immediately and clamp the catheter. The nurse has to change the IV extension before restarting the catheter.

Calling the physician, applying a dry sterile dressing to the site, telling the client to take and hold a deep breath are not the right things to do at this time. Clamping the catheter and restarting the central venous catheter is part of nursing management.

Continue Reading

1 Answer

The answer to this is C. This means that the patient is going to get a different dosage from what is required. The number of air bubbles that can be found in the syringe can decrease the amount of medication that should be administered to the patient. There is a chance that the drug will not be too effective because it lacks the proper strength to make an impact on the person’s health.

Take note that as long as the air bubbles are small, they are not life-threatening to the patient. If the air bubble is big, is given to the patient in a rapid way, and enters the patient’s vein, there is a big chance that it can be deadly. Take note that a syringe that is inserted in the wrong place may allow “staining” to occur on the person’s skin.

Continue Reading

1 Answer

Any kind of equipment can become broken or stop working. It is up to the nurse or staff to make sure that all equipment and supplies work sufficiently for the patient. If it doesn’t, then they should get another piece of equipment that is needed so that it works properly.

Sometimes, the equipment may not look like it is broken until you hook it up to the patient and turn it on. Then you realize that it doesn’t work. At this point, you should change it.

For example, you are a nurse. You are preparing to start a stat IV infusion. You notice a broken ground on the infusion pump’s plug. At this point, you should obtain another pump from the central supply to use for the infusion.

Continue Reading

1 Answer

Demerol is a drug brand that most people recognize as a drug that is used to treat a person’s pain. It is considered to be an opioid which can be addictive. Since it is classified into this type of addictive drugs, the nurse and doctor should take precaution when prescribing it. There is a huge opioid epidemic in the world.

However, pain does exist and patients need drugs that will stop the pain. Demerol is the brand, but Pethidine and meperidine are the actual names of the drugs. It was invented in 1939 by a German chemist. If the doctor writes a medication order for Demerol and it is for five hundred milligrams, the next step for the nurse would be to clarify the order with the doctor.

Continue Reading

1 Answer

For the all around safety of the patient and the medical facility, the nurse should withold the medication then wait for the doctor and advise them whether the patient should still be taking the glaucoma medication. They had been taking it for three days so that could be a weekend or the three days when the main doctor was not there. While it is known that the patient had a past history with glaucoma, this medication may not be suited for the current needs. This could also mean a disaster for the medical facility.

It could open for a myraid of lawsuits if the patient were to become ill or negatively affected by the glaucoma medication. Then there is the simple factor of making sure that the patient is safe. If the situation got to an emergency then an emergency doctor would need to be called. Otherwise, the best thing to do is cease the glaucoma medication until the patients primary doctory gives the okay for that medication to be administered.

Continue Reading

1 Answer

The answer is choice D- using the Z-track technique. When administering iron dextran (INFeD) 50-mg I.M. injection, the nurse should use the Z track method for the best results. Dextran is iron and can cause the skin of the patient to be stained or discolored.

In order to prevent this from happening, nurses use the Z track technique which involves pulling the skin away from the needle which helps to stop this staining of the skin. The nurse would then put the needle in at 90 degrees and waits a few seconds after the injection into the muscle before removing the needle.

Continue Reading

1 Answer

The answer to this question should be based on what gentamicin will affect most of all. Drug therapy can provide different reactions to the body particularly to the serum creatinine level. This type of therapy will not have any effect on the glucose levels of the patient and even the serum potassium of the body.

The serum creatinine test will determine just how well the kidney filters the wastes coming from the blood. If the blood is not filtered properly, this can cause issues to the whole body. Take note that the normal creatinine level is at 0.6 - 1.2 mg for every dL for males and 0.5 - 1.1 mg for every dL for females.

Continue Reading

1 Answer

If you have ever had a headache, you may want to reach into the medicine cabinet and grab the first painkiller that you see. However, there are differences between Advil and Motrin. They are both Ibuprofen. They are also all NSAIDS which stands for Non-Steroidal Anti-Inflammatory Drugs. They also are easy to acquire because they do not cost a lot of money and they can be bought over the counter.

That means that you do not need a prescription to get either Advil or Motrin. The main difference between these two is that these Ibuprofen products are produced and manufactured by two different companies. McNeil makes Motrin, and Pfizer makes Advil. Therefore, it is not necessarily essential to know which is better since they are made with the same ingredients.

Continue Reading

1 Answer

B. Wright

Always excited to learn and talk about new topics

Zoloft and Wellbutrin are antidepressant. These medications help people who are depressed in managing their concerns, worries, and depression. They do this by enhancing the work of hormone responsible for happiness in the body. Zoloft is just the brand name for sertraline.

Apart from being an antidepressant drug, it can be used to treat stress disorder, obsessive-compulsive disorder, panic disorder, and anxiety disorder. Wellbutrin, on the other hand, is also an antidepressant drug used in the treatment of major depression. It can also be used as a smoking cessation drug. Another significant difference between the two medications is that Wellbutrin was manufactured earlier than Zoloft.

Moreover, Wellbutrin is just a brand name for bupropion. Both can result in different side effects. Side effects like headache, dry mouth, nausea, vomiting, dizziness can be experienced when you use Wellbutrin, while you can experience something like fatigue, sweating, ejaculation disorder, insomnia when you use Zoloft.

Continue Reading

1 Answer

Loading, please wait...

Email Sent
We have sent an email to your address "" with instructions to reset your password.